| Catalog Number |
AGP140302 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device had not been returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, results of lot history review, and referring to known similar events, it was presumed that the coils of the subject fielder xt guide wire were likely disarranged or become loose due to continuous wire manipulation applied while the guide wire was being trapped in the lesion, or the tip of the concomitant support catheter might be deformed due to anatomical conditions.The likely deformed coils or the catheter tip could affect sliding ability and increase resistance between the two devices, causing the guide wire stalled inside the lumen.As catheter and/or wire manipulation was continued, the guide wire was detached.Although it was concluded that this event was not attributed to product quality, it was concluded that the guide wire fragment left in situ was considered a patient health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
Event or Problem Description
It was reported that an asahi fielder xt guide wire was used with an unspecified support catheter to treat an unspecified lesion in the tibial artery.The fielder xt guide wire got stuck in the distal segment of the concomitant support catheter and fractured while the guide wire was being used in the patient anatomy.The guide wire fragment remained in the tibial artery.Based on the physician's concern over much greater risks expected if removal attempt were to be made, a decision was made to leave the fragment in situ.There were no anomalies with the patient's hemodynamics associated with the reported event.
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported fielder xt guide wire was returned for investigation.A kink and multiple curves with disarranged coil were observed at the distal segment of the returned fielder xt guide wire.The polymer jacket and the outer coil of the distal segment of the guide wire were found elongated and detached.The polymer jacket was removed for investigation purposes.The outer coil of the guide wire was found elongated and fractured at approximately 196mm distal to the mid solder (set at 25mm from the tip to fix the outer coil onto the core wire).The core wire was found fractured at approximately 19mm distal to the mid solder.Observation by a microscope and a scanning electron microscope (sem) of the fracture ends of the outer coil and the core wire found traces of fracture attributed to torsion caused by tightening of strands on the outer coil shaft, and a flat fracture surface on the coil fracture end, indicating that the coil fracture was attributed to rotation.Necking was observed on the fracture end of the core wire, which was a trace of ductile fracture.These finding suggested that the core wire was fractured, the outer coil and the polymer jacket were elongated and detached at approximately 6mm from the tip of the subject fielder xt guide wire.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsional stress generated with rotational wire manipulation while the distal segment of the concomitantly used support catheter was caught by the calcified lesion might have been locally applied to the distal segment of the support catheter, causing the catheter and the subject fielder xt guide wire to get stuck to each other.As tension was applied during withdrawal, the distal segment of the subject fielder xt guide wire was fractured.Although it was concluded that this event was not attributed to product quality, it was concluded that the guide wire fragment left in situ was considered a patient health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] - separation of the guide wire.